Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 28, 2021, 1:47 PM CDT for Adams County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 1:47 PM CDT (18:47 UTC)
- Expired
- Jun 28, 2021, 2:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
County Adams County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 828 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
184
WWUS84 KJAN 281847
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
147 PM CDT Mon Jun 28 2021
LAZ026-MSZ060-281930-
Concordia LA-Adams MS-
147 PM CDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CONCORDIA PARISH IN
NORTHEASTERN LOUISIANA AND CENTRAL ADAMS COUNTIES UNTIL 230 PM CDT...
At 147 PM CDT, Meteorologists were tracking a strong thunderstorm
near Sibley, or near Natchez, moving northwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Natchez around 200 PM CDT.
Vidalia around 205 PM CDT.
Ferriday around 220 PM CDT.
Other locations impacted by this storm include Ridgecrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3150 9135 3139 9147 3155 9167 3172 9148
3146 9121
TIME...MOT...LOC 1847Z 135DEG 23KT 3146 9139
$$
TWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 28, 12:44 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 28, 12:44 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1244 PM CDT Mon Jun 28 2021 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: VFR conditions will prevail for the majority of the TAF period at all terminals. Morning IFR ceilings have lifted and become scattered with VFR ceilings at all locations that will continue into the overnight hours. A few isolated to scattered late afternoon storms will be possible at PIB/HBG. Any storms will have brief reductions in visibility and ceiling. Low stratus may result in IFR ceilings again early tomorrow morning mainly at HBG/PIB. Winds will be out of the southeast today around 9-13kts with a few gusts around 20kts possible. /TW/ && .DISCUSSION... As previously mentioned, the forecast remains persistent with a sub-tropical ridge extending across the area. Low stratus this morning will continue to thin out with partly cloudy skies for most locations by the afternoon. Isolated to scattered diurnally driven showers and storms are expected again today. Modified 12z JAN sounding and respective local microburst checklist indicates the potential for a few stronger wind gusts with any deeper cores this afternoon. This is owing to drier air aloft supporting downdraft CAPE values around 1000 J/kg along with 15kts of 0-2km wind shear and steep low-level lapse rates. An isolated severe storm cannot be ruled out either, but limited coverage and isolated nature will preclude adding mention in the HWO/graphics. Otherwise, the ongoing forecast remains on track and no additional changes were needed. /TW/ Prior discussion below: Today and tonight... Persistence is the name of the game with today's forecast. A mid level ridge continues to extend from the northern Atlantic across the Deep South today. A moist airmass remains from the northwestern Gulf through TX/LA in the wake of a departing easterly upper low, reinforced by southerly flow on the western periphery of the ridge. A few mainly light showers are ongoing this morning within this warm advection regime, but with the lack of other apparent forcing mechanisms, most convection will be diurnally- driven again today. While isolated activity can't be ruled out anywhere in the area, the greatest coverage is expected to be generally farther south and west within the pool of deeper moisture. Similar to yesterday, a few storms could result in strong wind gusts given anticipated moderate instability and appreciable flow in the 0- 1 km layer, though the potential for gusts reaching severe thresholds is low and nothing will be added to the HWO. Heat indices may reach the 100F-105F range in some areas today, typical for this time of year. Convective coverage will taper off around sunset, with additional low cloud development possible overnight. /DL/ Tuesday through Sunday... A 500mb ridge remains in place over the east coast, resulting in easterly flow across the southeastern CONUS and into the forecast area. A couple shortwaves ripple across the area, enhancing the broader diurnal showers and thunderstorms trend. Temperatures remain hot and humid with south/southeasterly winds pushing deep moisture off of the Gulf and keeping the mid levels warmer. Getting details out of the models with widespread showers/convection is difficult as the region is caught between the diurnal influence and shortwaves out of the east... and the next front. A deep upper low drops into the Northern Plains/Upper Midwest and drags a cold front into the Southeast towards the end of the week/into the weekend. The timing and speed of the front differs somewhat between the GFS and the ECMWF. Plenty of moisture out ahead of the front drive the precipitable water values in excess of 2". Widespread showers and thunderstorms can be expected...and given the amount of moisture in place...will need to keep an eye on the threat of flooding going into the weekend. Midlevels are not significantly cooler with the advance of the front... 850mb remains at 16-18C...and the slightly cooler highs are dependent on the showers. Sfc guidance is actually quite slow with slightly drier air later in the weekend. Overall, the first half of the weekend will be hot and stormy...and potentially through Sunday as the front slows/stalls, increasing a flooding concern if the current trends hold. && .PRELIMINARY POINT TEMPS/POPS... Jackson 92 71 92 71 / 24 17 25 11 Meridian 92 70 90 69 / 18 13 43 17 Vicksburg 93 72 93 72 / 40 21 23 9 Hattiesburg 91 70 90 70 / 43 13 42 12 Natchez 90 70 91 70 / 59 16 35 8 Greenville 91 72 91 72 / 20 20 16 7 Greenwood 93 72 92 72 / 19 12 23 11 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/DL/HJS
Hazardous weather outlook, Jun 28, 4:02 AM CDT, 9 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 402 AM CDT Mon Jun 28 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 290915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 402 AM CDT Mon Jun 28 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central and south Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. DL && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jun 28, 1:29 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
129 PM CDT Mon Jun 28 2021
MSZ060-281900-
Adams MS-
129 PM CDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ADAMS COUNTY UNTIL
200 PM CDT...
At 129 PM CDT, Meteorologists were tracking a strong thunderstorm
near Dolorosa, or 15 miles south of Natchez, moving northwest at 25
mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Sibley around 145 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3134 9152 3137 9149 3137 9147 3139 9147
3150 9135 3146 9121 3137 9117 3135 9118
3135 9121 3137 9122 3136 9126 3137 9127
3136 9128 3136 9131 3131 9143 3131 9147
TIME...MOT...LOC 1829Z 124DEG 22KT 3134 9130
TWSpecial weather statement, Jun 28, 1:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
147 PM CDT Mon Jun 28 2021
LAZ026-MSZ060-281930-
Concordia LA-Adams MS-
147 PM CDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CONCORDIA PARISH IN
NORTHEASTERN LOUISIANA AND CENTRAL ADAMS COUNTIES UNTIL 230 PM CDT...
At 147 PM CDT, Meteorologists were tracking a strong thunderstorm
near Sibley, or near Natchez, moving northwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Natchez around 200 PM CDT.
Vidalia around 205 PM CDT.
Ferriday around 220 PM CDT.
Other locations impacted by this storm include Ridgecrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3150 9135 3139 9147 3155 9167 3172 9148
3146 9121
TIME...MOT...LOC 1847Z 135DEG 23KT 3146 9139
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:29 PM CDT | Special Weather Statement | JAN | Adams | 31 min |
| Jun 28, 4:30 PM CDT | Special Weather Statement | JAN | Forrest, Jones, Lamar | 60 min |
| Jun 28, 5:24 PM CDT | Special Weather Statement | JAN | Marion | 66 min |
| Jun 28, 6:06 PM CDT | Special Weather Statement | JAN | Jefferson Davis, Lawrence | 54 min |
| Jun 28, 2:08 PM CDT | Special Weather Statement | JAN | Catahoula | 52 min |
| Jun 28, 3:36 PM CDT | Special Weather Statement | JAN | Franklin, Richland | 24 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.